Alabama, 2011Flash Flooding and Hail in Alabama, June 28, 2011
June 28, 2011 · NWS HUN · 29 events in 5 counties and zones
A quasi-linear convective system dropped south from Tennessee into northern Alabama just after sunrise. The storms dumped very heavy rainfall in far northwest Alabama as a secondary system moved east and merged with the southward moving system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-linear convective system dropped south from Tennessee into northern Alabama just after sunrise. The storms dumped very heavy rainfall in far northwest Alabama as a secondary system moved east and merged with the southward moving system. This enabled some areas to receive rainfall amounts of 3 to 5 inches in portions of Lauderdale and Colbert Counties. Flash flooding resulted at many notorious low water crossings and poor drainage locations in urban areas of the Quad Cities. In addition, the lines of storms produced damaging winds of 50 to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 28, 5:42 AM CST, 28 minutes earlier.
Area forecast discussion, Jun 28, 5:42 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 AM CDT TUE JUN 28 2011
.UPDATE...
UPDATE FOR 28/12Z AVIATION FORECAST.
&&
.AVIATION...
SEVERE MCS CONTINUES TO PUSH ESEWD ACROSS THE TENNESSEE VALLEY THIS
MORNING...AND EXPECT LEADING EDGE OF TSRA TO IMPACT MSL/HSV BTWN
28/12-13Z WITH MVFR CIGS AND STRONG/GUSTY WINDS FORECAST AS
PREVAILING CONDITION. ALTHOUGH TSRA SHOULD BEGIN TO DIMINISH AFTER
28/13Z...WILL MAINTAIN VCTS/CB AS BACK EDGE OF MCS SHOULD STILL BE
CLOSE ENOUGH TO TERMINALS. AS DEBRIS CLOUDS DIMINISH AND COLD FRONT
APPROACHES FROM THE NORTH...EXPECT NEW DEVELOPMENT OF SCT TSRA TO
IMPACT TERMINALS BTWN 28/16Z-29/01Z. THE WEAK COLD FRONT WILL LIKELY
PUSH THRU MSL AROUND 29/00Z AND HSV AROUND 29/01Z...ACCOMPANIED BY
BKN MVFR STRATUS DECK AT FL025...WIND SHIFT TO LIGHT NNE AND
CONTINUING THREAT FOR A FEW LIGHT SHRA. IT APPEARS THAT SUFFICIENT
GROUND MOISTURE...CLEARING SKIES...AND LIGHT WINDS WILL LEAD TO
WIDESPREAD FOG DEVELOPMENT AFTER 29/06Z...AND HAVE INCLUDED 4SM/BR AS
PREVAILING VSBY AT END OF FORECAST PERIOD.
70/DD
&&
.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 28 2011/
EARLY THIS MORNING...A COLD FRONT IS DRAPED FROM MICHIGAN SOUTH TO
NEAR PADUCAH AND WESTWARD TOWARD THE TEXAS PANHANDLE. CONVECTION
CONTINUES TO FIRE IN WESTERN KY/TN WITH SUPPORT FROM THE WEAK SURFACE
CONVERGENCE ZONE AND SHORTWAVES ALOFT. THE 500MB SHORTWAVE IS PROGGED
TO INTENSIFY SLIGHTLY AND DRIFT TO THE SE WITH A SMALL LOBE OF
VORT...WHICH IS EXPECTED TO BRING SHRA AND TSRA TO THE TN VALLEY
LATER TODAY. WHILE SOME SHOWERS ARE ALREADY APPROACHING THE FAR
WESTERN CWA...MORE WIDESPREAD IMPACTS TO THE CWA ARE NOT ANTICIPATED
UNTIL CLOSER TO 12Z. MODEL SOUNDINGS POINT TO THE POTENTIAL FOR
STRONG TO SEVERE STORMS WITH THE ACTIVITY TODAY...AS CAPE VALUES PUSH
THE 2000 J/KG MARK AND STEEP ML LAPSE RATES ALLOW A GOOD PORTION OF
THAT CAPE TO BE FOCUSED IN THE HAIL GROWTH ZONE. PWAT VALUES THIS
AFTERNOON WILL GET TO NEAR 2 INCHES SO LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH SOME OF THESE STORMS...BESIDES THE HAIL AND
WIND THREAT FROM STANDARD SUMMER TSRA DEVELOPMENT.
EVEN WITH THE INCREASED CLOUD COVER AND PRECIPITATION...HEAT WILL
STILL BE A CONCERN FOR THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO
PUSH TOWARD THE MID 90S AND DEWPOINTS WILL BE ABLE TO REMAIN CLOSE TO
THE 70 DEGREE MARK...SO APPARENT T VALUES WILL BE PUSHING 100 FOR A
GOOD PORTION OF THE AFTERNOON BUT SHOULD REMAIN BELOW 105.
MODELS ARE ALL INDICATING THAT THE HIGH PRESSURE CENTER WILL BEGIN TO
RETROGRADE OVER THE NEXT COUPLE OF DAYS AND ALLOW NW FLOW AFTER THE
FROPA TO COOL THINGS DOWN ACROSS THE REGION EVER SO SLIGHTLY. AFTER A
SHORT COOLER PERIOD FOR MID WEEK (HIGHS IN THE LOW 90S FOR WED)...THE
AREA WILL SEE A SLOW RISE IN TEMPS BACK TO NEAR 100 BY THE HOLIDAY
WEEKEND AS THE RIDGE SLIDES EASTWARD. COMBINED WITH TDS CLIMBING
BACK TO NEAR 70 DEGREES FOR THE WEEKEND...HEAT INDEX VALUES ARE
FORECAST TO BE IN THE 100-106 DEGREE RANGE FOR THE WEEKEND (MAINLY IN
THE WESTERN CWA).
AS THE RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AGAIN LATE THIS
WEEKEND INTO EARLY NEXT WEEK...PRECIP CHANCES WILL BEGIN TO INCREASE
WITH THE POTENTIAL FOR ROUNDS OF SHORTWAVES/SMALL VORT LOBES TO REACH
THE CWA. ATTM KEPT POP CHANCES OUT OF THE FCST FOR SATURDAY. LL
MOISTURE RETURN LOOKS TO BE SLOW AS THE RIDGE BEGINS TO BREAK DOWN AND
SOUTHERLY FLOW IS AGAIN SEEN OVER N AL. BUT THE POTENTIAL FOR
SHRA/TSRA SHOULD UNFORTUNATELY BEGIN TO INCREASE ON SUNDAY AND
THROUGH THE 4TH OF JULY HOLIDAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
AVIATION...70/DD
PREV DISCUSSION...CCC
Hazardous weather outlook, Jun 28, 3:27 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CDT TUE JUN 28 2011
ALZ001>010-016-TNZ076-096-097-281815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
427 AM CDT TUE JUN 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO
SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA THIS MORNING. THESE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL. IN ADDITION...FREQUENT LIGHTNING AND VERY
HEAVY RAINFALL RATES WILL ACCOMPANY THESE STORMS. THIS INITIAL LINE
OF STORMS WILL MOVE GENERALLY FROM NORTH TO SOUTH AND MAY CLEAR THE
AREA BY LATE MORNING.
MORE THUNDERSTORMS ARE POSSIBLE AGAIN BY THE EARLY AFTERNOON AS A
COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. THE POSSIBILITY FOR
SEVERE STORMS WILL LINGER THROUGH THE AFTERNOON...WITH A CONTINUED
THREAT FOR DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON ON
SUNDAY AND MONDAY. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY
WINDS AND HAIL AS THE PRIMARY THREATS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED THIS MORNING.
KDW
In the hours before
Special weather statement, Jun 28, 5:56 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
656 AM CDT TUE JUN 28 2011
ALZ001-004>006-281245-
LAUDERDALE-LAWRENCE-LIMESTONE-MADISON-
656 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...LAWRENCE...LIMESTONE
AND MADISON COUNTIES UNTIL 745 AM CDT...
AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELKTON TO IRON
CITY...MOVING SOUTHEAST AT 30 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEXINGTON...LESTER.
MT ROZELL...LEGGTOWN.
ELKWOOD...WHITEHEAD.
ELGIN...CENTER STAR.
TONEY...ROGERSVILLE.
ATHENS...HUNTSVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3501 8698 3500 8673 3464 8647 3461 8696
3469 8710 3460 8711 3458 8736 3470 8744
3479 8742 3483 8754 3501 8768
TIME...MOT...LOC 1155Z 329DEG 27KT 3503 8687 3499 8754
KDWSpecial weather statement, Jun 28, 6:05 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 AM CDT TUE JUN 28 2011
ALZ009-281230-
JACKSON-
705 AM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 730 AM
CDT...
AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENTON TO DUTTON TO
SULPHER SPRINGS. THIS LINE WAS MOVING SOUTH AT 40 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LIM ROCK.
WOODVILLE...SECTION.
LANGSTON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3462 8579 3449 8598 3448 8609 3453 8609
3453 8610 3451 8612 3453 8614 3461 8614
3462 8630 3493 8631 3492 8625 3494 8624
3497 8631 3499 8631 3499 8560 3487 8558
TIME...MOT...LOC 1205Z 344DEG 36KT 3473 8625 3462 8591
3468 8561
70/DDEvent by event
14 thunderstorm wind, 13 flash flood, 1 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Lauderdale
- When
- June 28, 6:10 AM CST to 6:15 AM CST
- Where
- Lauderdale County, 0.89 mi SE of Arkdell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -87.410
A tree was knocked down north of the intersection fo County Road 47 and Highway 64. Time estimated by radar.
Thunderstorm Wind, Dekalb
- When
- June 28, 6:15 AM CST to 6:20 AM CST
- Where
- Dekalb County, 2.28 mi E of Sylvania
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -85.790
Thunderstorm Wind, Dekalb
- When
- June 28, 6:30 AM CST to 6:35 AM CST
- Where
- Dekalb County, 1.14 mi W of Ft Payne Jennings Ar
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.380, -85.690
A tree was knocked down onto a house.
Thunderstorm Wind, Marshall
- When
- June 28, 6:30 AM CST to 6:35 AM CST
- Where
- Marshall County, 1.14 mi E of Claysville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.400, -86.180
A large tree was knocked down. Time estimated based on radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 6:43 AM CST to 6:48 AM CST
- Where
- Lauderdale County, 1.38 mi S of Center Star
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -87.450
A tree was knocked down onto power lines at the 600 block of County Road 107 in Center Star. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 6:43 AM CST to 6:48 AM CST
- Where
- Lauderdale County, 2.4 mi WSW of Killen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.853, -87.567
A tree and power lines were knocked down across the road at the 100 block of County Road 29 in Killen. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 6:43 AM CST to 6:48 AM CST
- Where
- Lauderdale County, 0.57 mi E of Jacksonburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.660
A tree was knocked down on Helton Drive near Church Road. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 6:55 AM CST to 7:00 AM CST
- Where
- Lauderdale County, 0.69 mi WNW of Hustontown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.835, -87.441
A tree was knocked down on County Road 31 about 4 miles south of U.S. Highway 72. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 28, 7:18 AM CST to 7:23 AM CST
- Where
- Lauderdale County, 0.69 mi S of Florence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -87.670
A tree was knocked down on Veterans Drive near the Patton Island Bridge. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 28, 7:23 AM CST to 7:28 AM CST
- Where
- Colbert County, 0.89 mi WSW of Valdosta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.717, -87.735
Power lines were knocked down on Old Memphis Road in Tuscumbia. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 28, 7:23 AM CST to 7:28 AM CST
- Where
- Colbert County, 0.59 mi N of Tuscumbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.739, -87.699
Power lines were knocked down on Cave Street in Tuscumbia. Time estimated by radar and other reports.
Thunderstorm Wind, Colbert
- When
- June 28, 7:23 AM CST to 7:28 AM CST
- Where
- Colbert County, 0.45 mi N of Valdosta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.727, -87.720
Power lines were knocked down on Lamar Street in Tuscumbia. Time estimated by radar and other reports.
Hail, Colbert
- When
- June 28, 7:25 AM CST to 7:30 AM CST
- Where
- Colbert County, 0.69 mi S of Muscle Shoals
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.740, -87.670
Quarter sized hail was reported.
Thunderstorm Wind, Colbert
- When
- June 28, 7:25 AM CST to 7:30 AM CST
- Where
- Colbert County, 0.69 mi S of Sheffield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.700
Trees were knocked down onto a car and power lines were knocked down.
Flash Flood, Colbert
- When
- June 28, 8:00 AM CST to 12:00 PM CST
- Where
- Colbert County, 0.47 mi N of Tuscumbia to 0.48 mi N of Tuscumbia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.737, -87.700
Cave Street was closed due to flash flooding near the Deshler High School Football Field.
Thunderstorm Wind, Madison
- When
- June 28, 8:00 AM CST to 8:05 AM CST
- Where
- Madison County, 0.57 mi W of Huntsville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 34.730, -86.630
A large tree limb was knocked onto a home.
Flash Flood, Colbert
- When
- June 28, 8:54 AM CST to 12:00 PM CST
- Where
- Colbert County, 0.96 mi WSW of (Msl)muscle Shoals A to 0.85 mi WSW of (Msl)muscle Shoals A
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.746, -87.636
Flash flooding was reported at the intersection of Highway 133 and Avalon Road. Numerous other low lying locations in Muscle Shoals experienced flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 9:50 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 1.84 mi WSW of Center Star to 1.8 mi WSW of Center Star
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.480
County Road 31 was closed near Center Star. Time estimated.
Flash Flood, Lauderdale
- When
- June 28, 9:50 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 0.57 mi E of Whitehead to 1.13 mi ENE of Whitehead
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.880, -87.310
County Road 96 was closed at the creek in Rogersville due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 9:50 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 1.6 mi E of Lexington to 1.13 mi E of Lexington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.972, -87.342
County Road 502 was closed in Lexington due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 9:50 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 1.14 mi E of Lexington to 1.89 mi E of Lexington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.971, -87.350
A vehicle was flooded and floating down a creek near County Road 502. No one was in the vehicle. Additional roads were also closed between Lexington and Killen due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 9:50 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 2.07 mi NNW of Arkdell to 2.48 mi NNW of Arkdell
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.996, -87.438
County Road 462 was closed due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 10:00 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 2.82 mi SSW of Kimbrough Xrds to 3.34 mi SSE of Oakland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -87.760
County Road 19 at County Road 2 was closed due to flash flooding in the Oakland area.
Flash Flood, Lauderdale
- When
- June 28, 10:00 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 0.52 mi NNW of Gravelly Spgs to 0.55 mi NNE of Gravelly Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.887, -87.903
County Road 5 was closed between County Roads 14 and 2. This is between Oakland and Waterloo.
Flash Flood, Lauderdale
- When
- June 28, 10:00 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 1.7 mi E of Anderson to 1.49 mi E of Anderson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.920, -87.240
County Road 156 was closed due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 10:00 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 1.83 mi WNW of Upper Green Hill to 3.6 mi W of Upper Green Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -87.530
County Road 130 was closed due to flash flooding.
Flash Flood, Lauderdale
- When
- June 28, 10:05 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 0.69 mi N of Pritton to 0.39 mi W of Pritton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -87.620
County Road 298 closed at a creek northeast of Zip City. Time estimated.
Flash Flood, Lauderdale
- When
- June 28, 10:30 AM CST to 12:02 PM CST
- Where
- Lauderdale County, 0.56 mi WSW of Mars Hill to 0.65 mi W of Mars Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.848, -87.659
Mars Hill Road was closed due to flash flooding near the Mars Hill Church.
Heavy Rain, Lauderdale
- When
- June 28, 10:50 AM CST
- Where
- Lauderdale County, 2.36 mi NNE of Gravelly Spgs
- Reported by
- CoCoRaHS
- Coordinates
- 34.910, -87.880
Rainfal of 4.65 inches was reported in four hours at a location 6.6 miles west southwest of Cloverdale.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 28, 20111 death · $1.6 million · 1.75 in hail · 26 events
- Hail and Damaging Winds in Arkansas, June 28 to 30, 2011$248,000 · 1.75 in hail · 29 events
- Flooding in Wyoming, June 28 to 30, 2011$570,000 · 4 events
- Damaging Winds in Colorado, June 28, 2011$505,000 · 73 kt wind · 2 events
- Hail and Damaging Winds in Virginia, June 28, 2011$175,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in West Virginia, June 28, 2011$500,000 · 1 in hail · 2 events
- Flood and Damaging Winds in Tennessee, June 28, 2011$70,000 · 52 kt wind · 19 events
- Hail and Damaging Winds in Virginia, June 28, 2011$39,000 · 1 in hail · 27 events
- Hail and Damaging Winds in South Carolina, June 28, 20115 injured · 1 in hail · 13 events
- Hail and Damaging Winds in New York, June 28, 2011$60,000 · 52 kt wind · 15 events
- Damaging Wind in Colorado, June 28, 2011$100,000 · 74 kt wind · 1 event
- Flash Flood and Hail in North Carolina, June 28, 2011$64,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331389, 331390, 331391, 331392, 331393, 331394, 331395, 331396, 331397, 331398, 331399, 331400, 331387, 331401, 330275, 331402, 330276, 331376, 331377, 331378, 331379, 331380, 331381, 331382, 331383, 331384, 331385, 331386, 331388.